MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 5 FR 60CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: WEDGE 5 FR 60CM; CATHETER, FLOW DIRECTED
Model Number IPN923525
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
The report states, "it was reported that the inflation test was done without problem.However, when the high pressure (600psi) was injected with an injector, the catheter got ruptured.Therefore, it was replaced with a new one.No harm to the patient was reported.According to the user, he/she had been able to use the same products without problem under the same condition until then." further information states that the second catheter was inserted at the same insertion site.Patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The lot number reported is 16f22g0068.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 5fr.80cm berman catheter without the original packaging.The sample was returned in the ups shipping box and was in a sealed ziploc bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 86.5cm to 87cm from the distal tip of the catheter.The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, the balloon appeared typical with no abnormality noted.No condensation was noted within the inflation lumen extension line.No contrast media was noted within the injection lumen extension line.No blood was noted on the exterior or the interior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The damaged/ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed, and air was noted leaking from the damaged/ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter got ruptured" is confirmed.The catheter body was found damaged/ruptured near the junction hub upon receipt of the sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged/ruptured catheter body.The root cause of the damaged/ruptured catheter body is determined.Other remarks: n/a.Corrected data: n/a.

Brand Name
CATH PKGD: WEDGE 5 FR 60CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16104654
Report Number3010532612-2023-00010
Device Sequence Number16932235
Product Code DYG
UDI-Device Identifier10801902206722
UDI-Public10801902206722
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberIPN923525
Device Catalogue NumberAI-07135
Device Lot Number16F22G0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/10/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown